MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 PRISTINE LONG-TERM HEMODIALYSIS CATHETER

C.R. BARD, INC. (BASD) -3006260740 PRISTINE LONG-TERM HEMODIALYSIS CATHETER
Catalog Number 5403190
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Urinary Tract Infection (2120); Bacteremia (4846)
Date of Event 03/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer that "an organism grew in the patient's central line, have not cultured syringe yet.Heparin -3ml 100 unit.".
 
Additional Manufacturer Narrative
H10: as the lot number for the device was not provided, a review of the device history records could not be performed.The return of the sample is pending.The investigation of the reported event is currently underway.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : device pending return.
 
Event or Problem Description
It was reported that sometime post chronic catheter placement, central line-associated bloodstream infection was allegedly developed in the patient¿s central line.It was further reported that culture was taken from the line and laboratory infection confirmed the growth of sphingomonas paucimobilis bacteria.Furthermore, patient allegedly experienced symptoms of tachycardia, hypotension, lethargy, and fever.Reportedly, antibiotics were administered to treat central line-associated bloodstream infection.The current status of the patient is unknown.
 
Event or Problem Description
It was reported that sometime post chronic catheter placement, central line-associated bloodstream infection was allegedly developed in the patient¿s central line.It was further reported that culture was taken from the line and laboratory infection confirmed the growth of sphingomonas paucimobilis bacteria.Furthermore, patient allegedly had urinary tract infection and experienced symptoms of tachycardia, hypotension, lethargy, and fever.Reportedly, antibiotics were administered to treat central line-associated bloodstream infection.The current status of the patient is unknown.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one sealed syringe was returned for evaluation.Gross visual evaluation were performed.Heparin lock flush solution was noted in the syringe.Solution was noted within the syringe.The product was noted to be clean and no other anomalies were noted.The investigation is inconclusive for the reported infection issue as no objective evidence was provided for review.Furthermore, the clinical conditions alleged in the complaint cannot be confirmed.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G.Procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiry date: 04/2023), g3.H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.

Brand Name
PRISTINE LONG-TERM HEMODIALYSIS CATHETER
Common Device Name
DIALYSIS CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key16704341
Report Number3006260740-2023-01238
Device Sequence Number13993631
Product Code MSD
UDI-Device Identifier00801741219030
UDI-Public(01)00801741219030
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K203767
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/06/2023
3 Devices were Involved in the Event: 1   2   3  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number5403190
Device Lot NumberREFU2820
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer04/10/2023
07/11/2023
09/06/2023
Initial Report FDA Received Date04/07/2023
Supplement Report FDA Received Date05/08/2023
08/08/2023
09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age9 YR
Patient SexMale
Patient Weight17 KG
Patient RaceWhite